O. A. Kozhukhivska, P. I. Bidyuk, V. F. Kudriachov, A. D. Kozhukhivsky


The basic purpose of the work is a study of existing approaches to reinsurance directed towards modeling of distribution and minimization of risk for an insurance portfolio, and forming a strategy for its optimal reinsurance using developed decision support system. A method for a search of optimal reinsurance strategy is proposed. For this purpose statistical models were selected that correspond to the structure and volume of portfolio losses as well as the number of these losses. The simulation model for the total insurance losses is developed. While finding an optimal reinsurance strategy it was taken into consideration the dependence of the load coefficient on a specific form of reinsurance. A numerical study of the dependence between optimal reinsurance strategy and the varying load coefficient has been performed. It was established that taking into consideration of the variable load coefficient for specific risk capital values for an insurance company the stop-loss strategy provides worse results than other forms considered. An architecture and the functional layout for decision support system are proposed, and appropriate software was developed in C#. The decision support system functioning has been illustrated on simulated example. The system will provide a useful instrument for a business analytic to support decision making while selecting a strategy for insurance portfolio in specific conditions.


modeling in reinsurance, optimization of reinsurance, load coefficient, decision support system, choice of reinsurance strategy.


Borch K. The utility concept applied to the theory of insurance / K. Borch // ASTIN Bulletin. – 1991. – No. 1. – P. 245–255. 2. Klugman S. A. Loss models: from data to decisions / S. A. Klugman, H. H. Panjer, G. E. Willmot. – New York : John Wiley and Sons, 2004. – 688 p. 3. Klugman S. A. Bayesian statistics in actuarial science / S. A. Klugman. – Boston : Kluwer Academic Publishers, 1992. – 243 p. 4. McNeil A. J. Quantitative risk management / A. J. McNeil, R. Frey, P. Embrechts. – New Jersey: Princeton University Press, 2005. – 554 p. 5. Beard R. E. Risk Theory / R. E. Beard, T. Pentikainen, E. Pesonen. – London : Chapman and Hall, 1977. – 191 p. 6. Arrow K. J. Uncertainty and the welfare economics of medical care / K .J. Arrow // American Economic Review. – 1963. – Vol. 53, No. 5. – P. 941–973. 7. Gajek L. Optimal reinsurance under general risk measures / L. Gajek, D. Zagrodny // Insurance: Mathematics and Economics. – 2004. – Vol. 34, No. 2. – P. 227–240. 8. Kaluszka M. Optimal reinsurance under mean-variance premium principles / M. Kaluszka // Insurance: Mathematics and Economics. – 2001. – Vol. 28, No. 1. – P. 61–67. 9. Kaluszka M. An extension of Arrow’s result on optimal reinsurance contract / M. Kaluszka, A. Okolewsky // The Journal of Risk and Insurance. – 2008. – Vol. 75, No. 2. – P. 275–288. 10. Cai J. Optimal retention for a stop-loss reinsurance under the VaR and CTE risk measures / J. Cai, K. S. Tan // Austin Bulletin. – Vol. 37, No. 1. – P. 93–112. 11. Бондаренко Я. С. Теорія ризику в страхуванні / Я. С. Бондаренко, В. М. Турчин, Є. В. Турчин. – Донецьк : Донецький Національний Університет, 2008. – 112 с.

GOST Style Citations

Copyright (c) 2015 O. A. Kozhukhivska, P. I. Bidyuk, V. F. Kudriachov, A. D. Kozhukhivsky

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

Address of the journal editorial office:
Editorial office of the journal «Radio Electronics, Computer Science, Control»,
National University "Zaporizhzhia Polytechnic", 
Zhukovskogo street, 64, Zaporizhzhia, 69063, Ukraine. 
Telephone: +38-061-769-82-96 – the Editing and Publishing Department.

The reference to the journal is obligatory in the cases of complete or partial use of its materials.